Alert archive / Alaska / Hurricane Force Wind Warnings in 2007
Hurricane Force Wind Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this hurricane force wind warning at Jan 23, 2007, 11:00 AM AKST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2007, 11:00 AM AKST (20:00 UTC)
- Expired
- Jan 23, 2007, 11:00 PM AKST
- In force
- 12 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZAK52 PAFC 240120 CWFALU COASTAL WATERS FORECAST FOR SOUTHWEST ALASKA NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 PM AST TUE JAN 23 2007 MARINE FORECAST FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS UP TO 100 NM OUT. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ199-241500- .SYNOPSIS FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS... A 998 MB LOW 175 NM NORTH OF SHEMYA WILL REMAIN NEARLY STATIONARY THROUGH WED MORNING AND THEN DISSIPATE WED AFTERNOON. A 964 MB LOW 650 NM SOUTH OF ADAK WILL STRENGTHEN TO 955 MB AS IT MOVES TO 400 NM SOUTH OF DUTCH HARBOR WED AFTERNOON. THE LOW WILL THEN WEAKEN TO 966 MB AS IT MOVES TO 175 NM SOUTHEAST OF DUTCH HARBOR THU AFTERNOON. $$ PKZ150-241500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA SITKINAK TO CASTLE CAPE 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING TONIGHT... .TONIGHT...NW WIND 30 KT. HIGHER GUSTS OUT OF BAYS AND PASSES. SEAS 12 FT. HEAVY FREEZING SPRAY. .WED...NW WIND 20 KT. HIGHER GUSTS OUT OF BAYS AND PASSES. SEAS 11 FT. SNOW. FREEZING SPRAY. .WED NIGHT..E WIND 40 KT INCREASING TO E 50 KT. SEAS 19 FT. SNOW. FREEZING SPRAY. .THU THROUGH FRI...SE WIND 40 KT. SEAS 24 FT. .SAT...SE WIND 40 KT. SEAS 24 FT. .SUN...SE WIND 25 KT. SEAS 14 FT. $$ PKZ155-241500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA CASTLE CAPE TO CAPE SARICHEF 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...N WIND 20 KT BECOMING E 25 KT AFTER MIDNIGHT. SEAS 8 FT. FREEZING SPRAY. .WED...E WIND 35 KT INCREASING TO E 55 KT. SEAS 18 FT. SNOW. FREEZING SPRAY. .WED NIGHT...E WIND 55 KT DIMINISHING TO SE 35 KT. SEAS 23 FT. SNOW AND RAIN SHOWERS. FREEZING SPRAY. .THU...SE WIND 35 KT. SEAS 26 FT. .THU NIGHT...S WIND 45 KT. SEAS 28 FT. .FRI...SE WIND 35 KT. SEAS 23 FT. .SAT AND SUN...S WIND 30 KT. SEAS 17 FT. $$ PKZ160-241500- BRISTOL BAY WATERS CAPE NEWENHAM TO PORT HEIDEN 400 PM AST TUE JAN 23 2007 ...GALE WARNING WEDNESDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING TONIGHT... .TONIGHT...NW WIND 20 KT. SEAS 7 FT. HEAVY FREEZING SPRAY. .WED...VARIABLE WINDS 15 KT. SEAS 4 FT. .WED NIGHT...E WIND 30 KT INCREASING TO NE 45 KT. SEAS 11 FT. SNOW. HEAVY FREEZING SPRAY. .THU...E WIND 50 KT. SEAS 19 FT. .THU NIGHT AND FRI...SE WIND 35 KT. SEAS 14 FT. .SAT...SE WIND 35 KT. SEAS 12 FT. .SUN...SE WIND 25 KT. SEAS 9 FT. $$ PKZ165-241500- PORT HEIDEN TO CAPE SARICHEF 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING WEDNESDAY NIGHT... .TONIGHT...VARIABLE WINDS 15 KT. SEAS 6 FT. .WED...E WIND 25 KT INCREASING TO E 35 KT. SEAS 10 FT. SNOW. FREEZING SPRAY. .WED NIGHT...E WIND 55 KT. SEAS 26 FT. SNOW. HEAVY FREEZING SPRAY. .THU...E WIND 35 KT. SEAS 27 FT. .THU NIGHT...E WIND 25 KT. SEAS 13 FT. .FRI...S WIND 25 KT. SEAS 12 FT. .SAT...SE WIND 30 KT. SEAS 12 FT. .SUN...SE WIND 20 KT. SEAS 9 FT. $$ PKZ180-241500- SOUTHWEST ALASKA WATERS CAPE NEWENHAM TO DALL POINT 400 PM AST TUE JAN 23 2007 ...BRISK WIND ADVISORY WEDNESDAY NIGHT... .TONIGHT...VARIABLE WINDS 10 KT OR LESS. .WED...VARIABLE WINDS 15 KT. .WED NIGHT...NE WIND 20 KT INCREASING TO NE 30 KT. .THU AND THU NIGHT...NE WIND 35 KT. .FRI...NE WIND 25 KT. .SAT AND SUN...SE WIND 25 KT. $$ PKZ170-241500- EASTERN ALEUTIANS CAPE SARICHEF TO NIKOLSKI 400 PM AST TUE JAN 23 2007 ...HURRICANE FORCE WIND WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 20 KT INCREASING TO SE 35 KT THIS EVENING. SEAS 12 FT. SNOW. .WED...E WIND 50 KT INCREASING TO E 65 KT. SEAS 28 FT. SNOW. .WED NIGHT...E WIND 65 KT DIMINISHING TO NE 55 KT. SEAS 31 FT. SNOW AND RAIN SHOWERS. .THU...NE WIND 40 KT. SEAS 28 FT. .THU NIGHT...NW WIND 30 KT. SEAS 20 FT. .FRI...N WIND 20 KT. SEAS 14 FT. .SAT AND SUN...NW WIND 20 KT. SEAS 10 FT. $$ PKZ171-241500- UNALASKA BAY 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 15 KT INCREASING TO E 30 KT AFTER MIDNIGHT. SEAS 4 FT. SNOW. FREEZING SPRAY. .WED...E WIND 35 KT INCREASING TO E 50 KT. SEAS 9 FT. SNOW. .WED NIGHT...E WIND 55 KT DIMINISHING TO NE 40 KT. SEAS 15 FT. .THU...NE WIND 35 KT. SEAS 15 FT. .FRI...N WIND 20 KT. SEAS 5 FT. .SAT...NW WIND 15 KT. SEAS 5 FT. .SUN...E WIND 15 KT. SEAS 2 FT. $$ PKZ172-241500- EASTERN ALEUTIANS NIKOLSKI TO ADAK 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 20 KT INCREASING TO E 45 KT AFTER MIDNIGHT. SEAS 16 FT. SNOW AND RAIN. .WED AND WED NIGHT...NE WIND 60 KT. SEAS 29 FT. SNOW AND RAIN. .THU AND THU NIGHT...N WIND 45 KT. SEAS 24 FT. .FRI...N WIND 30 KT. SEAS 18 FT. .SAT...NW WIND 35 KT. SEAS 19 FT. .SUN...NW WIND 20 KT. SEAS 16 FT. $$ PKZ175-241500- WESTERN ALEUTIANS ADAK TO KISKA 400 PM AST TUE JAN 23 2007 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...NE WIND 15 KT INCREASING TO NE 25 KT AFTER MIDNIGHT. SEAS 7 FT. SNOW AND RAIN. .WED AND WED NIGHT...N WIND 35 KT. SEAS 14 FT. SNOW AND RAIN. .THU THROUGH FRI...NE WIND 25 KT. SEAS 16 FT. .SAT...N WIND 25 KT. SEAS 16 FT. .SUN...W WIND 20 KT. SEAS 12 FT. $$ PKZ176-241500- WESTERN ALEUTIANS KISKA TO ATTU 400 PM AST TUE JAN 23 2007 .TONIGHT...VARIABLE WINDS 10 KT OR LESS. SEAS 4 FT. SNOW SHOWERS. .WED AND WED NIGHT...NE WIND 15 KT. SEAS 6 FT. SNOW. .THU AND THU NIGHT...NE WIND 20 KT. SEAS 11 FT. .FRI...VARIABLE WINDS 10 KT OR LESS. SEAS 12 FT. .SAT...N WIND 15 KT. SEAS 10 FT. .SUN...NW WIND 25 KT. SEAS 8 FT. $$ PKZ185-241500- ST MATTHEW ISLAND WATERS 400 PM AST TUE JAN 23 2007 ...HEAVY FREEZING SPRAY WARNING WEDNESDAY AND WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY THROUGH WEDNESDAY NIGHT... .TONIGHT...VARIABLE WINDS 15 KT BECOMING NE 25 KT AFTER MIDNIGHT. SEAS IN ICE FREE WATERS 8 FT. FREEZING SPRAY. .WED AND WED NIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. HEAVY FREEZING SPRAY. .THU THROUGH FRI..N WIND 35 KT. SEAS IN ICE FREE WATERS 11 FT. .SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 11 FT. .SUN...E WIND 25 KT. SEAS IN ICE FREE WATERS 10 FT. $$ PKZ179-241500- PRIBILOF ISLANDS NEAR-SHORE WATERS 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY NIGHT... .TONIGHT...SE WIND 15 KT INCREASING TO E 30 KT THIS EVENING. SEAS 9 FT. SNOW SHOWERS. FREEZING SPRAY. .WED...E WIND 35 KT. SEAS 13 FT. SNOW. FREEZING SPRAY. .WED NIGHT...NE WIND 50 KT. SEAS 21 FT. FREEZING SPRAY. .THU AND THU NIGHT...NE WIND 45 KT. SEAS 21 FT. .FRI...N WIND 30 KT. SEAS 16 FT. .SAT...N WIND 25 KT. SEAS 11 FT. .SUN...SW WIND 20 KT. SEAS 11 FT. $$
2 follow-up statements
000 FZAK52 PAFC 240158 CCA CWFALU COASTAL WATERS FORECAST FOR SOUTHWEST ALASKA...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 500 PM AST TUE JAN 23 2007 CORRECTED ZONE 160 MARINE FORECAST FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS UP TO 100 NM OUT. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ199-241500- .SYNOPSIS FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS... A 998 MB LOW 175 NM NORTH OF SHEMYA WILL REMAIN NEARLY STATIONARY THROUGH WED MORNING AND THEN DISSIPATE WED AFTERNOON. A 964 MB LOW 650 NM SOUTH OF ADAK WILL STRENGTHEN TO 955 MB AS IT MOVES TO 400 NM SOUTH OF DUTCH HARBOR WED AFTERNOON. THE LOW WILL THEN WEAKEN TO 966 MB AS IT MOVES TO 175 NM SOUTHEAST OF DUTCH HARBOR THU AFTERNOON. $$ PKZ150-241500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA SITKINAK TO CASTLE CAPE 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING TONIGHT... .TONIGHT...NW WIND 30 KT. HIGHER GUSTS OUT OF BAYS AND PASSES. SEAS 12 FT. HEAVY FREEZING SPRAY. .WED...NW WIND 20 KT. HIGHER GUSTS OUT OF BAYS AND PASSES. SEAS 11 FT. SNOW. FREEZING SPRAY. .WED NIGHT..E WIND 40 KT INCREASING TO E 50 KT. SEAS 19 FT. SNOW. FREEZING SPRAY. .THU THROUGH FRI...SE WIND 40 KT. SEAS 24 FT. .SAT...SE WIND 40 KT. SEAS 24 FT. .SUN...SE WIND 25 KT. SEAS 14 FT. $$ PKZ155-241500- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA CASTLE CAPE TO CAPE SARICHEF 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...N WIND 20 KT BECOMING E 25 KT AFTER MIDNIGHT. SEAS 8 FT. FREEZING SPRAY. .WED...E WIND 35 KT INCREASING TO E 55 KT. SEAS 18 FT. SNOW. FREEZING SPRAY. .WED NIGHT...E WIND 55 KT DIMINISHING TO SE 35 KT. SEAS 23 FT. SNOW AND RAIN SHOWERS. FREEZING SPRAY. .THU...SE WIND 35 KT. SEAS 26 FT. .THU NIGHT...S WIND 45 KT. SEAS 28 FT. .FRI...SE WIND 35 KT. SEAS 23 FT. .SAT AND SUN...S WIND 30 KT. SEAS 17 FT. $$ PKZ160-241500- BRISTOL BAY WATERS CAPE NEWENHAM TO PORT HEIDEN 500 PM AST TUE JAN 23 2007 ...GALE WARNING WEDNESDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING TONIGHT... .TONIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 7 FT. HEAVY FREEZING SPRAY. .WED...VARIABLE WINDS 15 KT. SEAS IN ICE FREE WATERS 4 FT. .WED NIGHT...E WIND 30 KT INCREASING TO NE 45 KT. SEAS IN ICE FREE WATERS 11 FT. SNOW. HEAVY FREEZING SPRAY. .THU...E WIND 50 KT. SEAS IN ICE FREE WATERS 19 FT. .THU NIGHT AND FRI...SE WIND 35 KT. SEAS IN ICE FREE WATERS 14 FT. .SAT...SE WIND 35 KT. SEAS IN ICE FREE WATERS 12 FT. .SUN...SE WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. $$ PKZ165-241500- PORT HEIDEN TO CAPE SARICHEF 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY NIGHT... ...HEAVY FREEZING SPRAY WARNING WEDNESDAY NIGHT... .TONIGHT...VARIABLE WINDS 15 KT. SEAS 6 FT. .WED...E WIND 25 KT INCREASING TO E 35 KT. SEAS 10 FT. SNOW. FREEZING SPRAY. .WED NIGHT...E WIND 55 KT. SEAS 26 FT. SNOW. HEAVY FREEZING SPRAY. .THU...E WIND 35 KT. SEAS 27 FT. .THU NIGHT...E WIND 25 KT. SEAS 13 FT. .FRI...S WIND 25 KT. SEAS 12 FT. .SAT...SE WIND 30 KT. SEAS 12 FT. .SUN...SE WIND 20 KT. SEAS 9 FT. $$ PKZ180-241500- SOUTHWEST ALASKA WATERS CAPE NEWENHAM TO DALL POINT 400 PM AST TUE JAN 23 2007 ...BRISK WIND ADVISORY WEDNESDAY NIGHT... .TONIGHT...VARIABLE WINDS 10 KT OR LESS. .WED...VARIABLE WINDS 15 KT. .WED NIGHT...NE WIND 20 KT INCREASING TO NE 30 KT. .THU AND THU NIGHT...NE WIND 35 KT. .FRI...NE WIND 25 KT. .SAT AND SUN...SE WIND 25 KT. $$ PKZ170-241500- EASTERN ALEUTIANS CAPE SARICHEF TO NIKOLSKI 400 PM AST TUE JAN 23 2007 ...HURRICANE FORCE WIND WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 20 KT INCREASING TO SE 35 KT THIS EVENING. SEAS 12 FT. SNOW. .WED...E WIND 50 KT INCREASING TO E 65 KT. SEAS 28 FT. SNOW. .WED NIGHT...E WIND 65 KT DIMINISHING TO NE 55 KT. SEAS 31 FT. SNOW AND RAIN SHOWERS. .THU...NE WIND 40 KT. SEAS 28 FT. .THU NIGHT...NW WIND 30 KT. SEAS 20 FT. .FRI...N WIND 20 KT. SEAS 14 FT. .SAT AND SUN...NW WIND 20 KT. SEAS 10 FT. $$ PKZ171-241500- UNALASKA BAY 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 15 KT INCREASING TO E 30 KT AFTER MIDNIGHT. SEAS 4 FT. SNOW. FREEZING SPRAY. .WED...E WIND 35 KT INCREASING TO E 50 KT. SEAS 9 FT. SNOW. .WED NIGHT...E WIND 55 KT DIMINISHING TO NE 40 KT. SEAS 15 FT. .THU...NE WIND 35 KT. SEAS 15 FT. .FRI...N WIND 20 KT. SEAS 5 FT. .SAT...NW WIND 15 KT. SEAS 5 FT. .SUN...E WIND 15 KT. SEAS 2 FT. $$ PKZ172-241500- EASTERN ALEUTIANS NIKOLSKI TO ADAK 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 20 KT INCREASING TO E 45 KT AFTER MIDNIGHT. SEAS 16 FT. SNOW AND RAIN. .WED AND WED NIGHT...NE WIND 60 KT. SEAS 29 FT. SNOW AND RAIN. .THU AND THU NIGHT...N WIND 45 KT. SEAS 24 FT. .FRI...N WIND 30 KT. SEAS 18 FT. .SAT...NW WIND 35 KT. SEAS 19 FT. .SUN...NW WIND 20 KT. SEAS 16 FT. $$ PKZ175-241500- WESTERN ALEUTIANS ADAK TO KISKA 400 PM AST TUE JAN 23 2007 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...NE WIND 15 KT INCREASING TO NE 25 KT AFTER MIDNIGHT. SEAS 7 FT. SNOW AND RAIN. .WED AND WED NIGHT...N WIND 35 KT. SEAS 14 FT. SNOW AND RAIN. .THU THROUGH FRI...NE WIND 25 KT. SEAS 16 FT. .SAT...N WIND 25 KT. SEAS 16 FT. .SUN...W WIND 20 KT. SEAS 12 FT. $$ PKZ176-241500- WESTERN ALEUTIANS KISKA TO ATTU 400 PM AST TUE JAN 23 2007 .TONIGHT...VARIABLE WINDS 10 KT OR LESS. SEAS 4 FT. SNOW SHOWERS. .WED AND WED NIGHT...NE WIND 15 KT. SEAS 6 FT. SNOW. .THU AND THU NIGHT...NE WIND 20 KT. SEAS 11 FT. .FRI...VARIABLE WINDS 10 KT OR LESS. SEAS 12 FT. .SAT...N WIND 15 KT. SEAS 10 FT. .SUN...NW WIND 25 KT. SEAS 8 FT. $$ PKZ185-241500- ST MATTHEW ISLAND WATERS 400 PM AST TUE JAN 23 2007 ...HEAVY FREEZING SPRAY WARNING WEDNESDAY AND WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY THROUGH WEDNESDAY NIGHT... .TONIGHT...VARIABLE WINDS 15 KT BECOMING NE 25 KT AFTER MIDNIGHT. SEAS IN ICE FREE WATERS 8 FT. FREEZING SPRAY. .WED AND WED NIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. HEAVY FREEZING SPRAY. .THU THROUGH FRI..N WIND 35 KT. SEAS IN ICE FREE WATERS 11 FT. .SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 11 FT. .SUN...E WIND 25 KT. SEAS IN ICE FREE WATERS 10 FT. $$ PKZ179-241500- PRIBILOF ISLANDS NEAR-SHORE WATERS 400 PM AST TUE JAN 23 2007 ...STORM WARNING WEDNESDAY NIGHT... .TONIGHT...SE WIND 15 KT INCREASING TO E 30 KT THIS EVENING. SEAS 9 FT. SNOW SHOWERS. FREEZING SPRAY. .WED...E WIND 35 KT. SEAS 13 FT. SNOW. FREEZING SPRAY. .WED NIGHT...NE WIND 50 KT. SEAS 21 FT. FREEZING SPRAY. .THU AND THU NIGHT...NE WIND 45 KT. SEAS 21 FT. .FRI...N WIND 30 KT. SEAS 16 FT. .SAT...N WIND 25 KT. SEAS 11 FT. .SUN...SW WIND 20 KT. SEAS 11 FT. $$
000 FZAK52 PAFC 241309 CWFALU COASTAL WATERS FORECAST FOR SOUTHWEST ALASKA NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 AM AST WED JAN 24 2007 MARINE FORECAST FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS UP TO 100 NM OUT. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ199-250300- .SYNOPSIS FOR SOUTHWEST ALASKA+BRISTOL BAY+THE ALASKA PENINSULA WATERS AND THE ALEUTIAN ISLANDS... A STORM FORCE 956 MB LOW 600 NM SOUTH OF DUTCH HARBOR WILL MOVE TO 300 NM SOUTH OF COLD BAY AT 962 MB BY LATE WED NIGHT AND THEN TO 100 NM NORTHEAST OF COLD BAY AT 974 MB BY LATE THU NIGHT. $$ PKZ150-250300- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA SITKINAK TO CASTLE CAPE 400 AM AST WED JAN 24 2007 ...GALE WARNING TONIGHT AND THURSDAY... ...HEAVY FREEZING SPRAY WARNING TONIGHT AND THURSDAY... .TODAY...NW WIND 15 KT BECOMING E IN THE AFTERNOON. SEAS 6 FT. SNOW. FREEZING SPRAY. .TONIGHT...E WIND 25 KT BECOMING SE 45 KT BY MIDNIGHT. SEAS 18 FT. SNOW. HEAVY FREEZING SPRAY. .THU...SE WIND 35 KT. SEAS 26 FT. SNOW AND RAIN. HEAVY FREEZING SPRAY. .THU NIGHT...S WIND 40 KT. SEAS 28 FT. .FRI...S WIND 35 KT. SEAS 24 FT. .SAT...SE WIND 40 KT. SEAS 24 FT. .SUN...S WIND 40 KT. SEAS 22 FT. $$ PKZ155-250300- COASTAL WATERS SOUTH OF THE ALASKA PENINSULA CASTLE CAPE TO CAPE SARICHEF 400 AM AST WED JAN 24 2007 ...STORM WARNING THROUGH TONIGHT... .TODAY...E WIND 25 KT INCREASING TO 55 KT IN THE AFTERNOON... STRONGEST WEST OF THE SHUMAGIN ISLANDS. SEAS 18 FT. SNOW. FREEZING SPRAY. .TONIGHT...E WIND 55 KT BECOMING SE 35 KT AFTER MIDNIGHT. GUSTS TO 70 KT IN THE EVENING THROUGH BAYS AND PASSES. SEAS 25 FT. SNOW. FREEZING SPRAY IN THE EVENING. .THU...SE WIND 35 KT. SEAS 28 FT. SNOW AND RAIN. .THU NIGHT...SW WIND 40 KT. SEAS 28 FT. .FRI...S WIND 45 KT. SEAS 22 FT. .SAT...SE WIND 30 KT. SEAS 21 FT. .SUN...SW WIND 35 KT. SEAS 19 FT. $$ PKZ160-250300- BRISTOL BAY WATERS CAPE NEWENHAM TO PORT HEIDEN 400 AM AST WED JAN 24 2007 ...STORM WARNING THURSDAY... ...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY... .TODAY...VARIABLE WIND 10 KT BECOMING E 20 KT IN THE AFTERNOON. SEAS IN ICE FREE WATERS 3 FT. HEAVY FREEZING SPRAY IN THE AFTERNOON. .TONIGHT...E WIND 30 KT BECOMING NE 45 KT AFTER MIDNIGHT. SEAS IN ICE FREE WATERS 11 FT. SNOW. HEAVY FREEZING SPRAY. .THU...NE WIND 50 KT BECOMING E 30 KT IN THE AFTERNOON. SEAS IN ICE FREE WATERS 13 FT. SNOW. HEAVY FREEZING SPRAY. .THU NIGHT...E WIND 35 KT. SEAS IN ICE FREE WATERS 8 FT. .FRI...SE WIND 35 KT. SEAS IN ICE FREE WATERS 9 FT. .SAT...SE WIND 40 KT. SEAS IN ICE FREE WATERS 9 FT. .SUN...S WIND 30 KT. SEAS IN ICE FREE WATERS 9 FT. $$ PKZ165-250300- PORT HEIDEN TO CAPE SARICHEF 400 AM AST WED JAN 24 2007 ...STORM WARNING TONIGHT... ...HEAVY FREEZING SPRAY WARNING TONIGHT... .TODAY...E WIND 20 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS 9 FT. SNOW. FREEZING SPRAY. .TONIGHT...E WIND 50 KT. SEAS 16 FT. SNOW. HEAVY FREEZING SPRAY. .THU...E WIND 35 KT. SEAS 15 FT. SNOW. FREEZING SPRAY. .THU NIGHT...NE WIND 25 KT. SEAS 11 FT. .FRI...S WIND 30 KT. SEAS 10 FT. .SAT...SE WIND 30 KT. SEAS 8 FT. .SUN...S WIND 30 KT. SEAS 11 FT. $$ PKZ180-250300- SOUTHWEST ALASKA WATERS CAPE NEWENHAM TO DALL POINT 400 AM AST WED JAN 24 2007 ...GALE WARNING THURSDAY... .TODAY...NE WIND 15 KT. .TONIGHT...NE WIND 20 KT INCREASING TO 30 KT AFTER MIDNIGHT. .THU...NE WIND 35 KT. SNOW. .THU NIGHT...NE WIND 30 KT. .FRI...NE WIND 25 KT. .SAT...E WIND 25 KT. .SUN...SE WIND 30 KT. $$ PKZ170-250300- EASTERN ALEUTIANS CAPE SARICHEF TO NIKOLSKI 400 AM AST WED JAN 24 2007 ...STORM WARNING THROUGH TONIGHT... .TODAY...E WIND 50 KT INCREASING TO 60 KT IN THE AFTERNOON. GUSTS TO 75 KT IN THE AFTERNOON. SEAS 23 FT. SNOW. .TONIGHT...E WIND 55 KT GUSTING TO 65 KT. STRONGEST WINDS PACIFIC SIDE. SEAS 26 FT. SNOW. .THU...NE WIND 45 KT. SEAS 24 FT. SNOW AND RAIN. .THU NIGHT...NW WIND 30 KT. SEAS 17 FT. .FRI...N WIND 35 KT. SEAS 14 FT. .SAT...W WIND 30 KT. SEAS 15 FT. .SUN...SW WIND 30 KT. SEAS 16 FT. $$ PKZ171-250300- UNALASKA BAY 400 AM AST WED JAN 24 2007 ...STORM WARNING THROUGH TONIGHT... .TODAY...E WIND 15 KT INCREASING TO 55 KT BY THE AFTERNOON. GUSTS TO 65 KT THROUGH CHANNELED TERRAIN. SEAS 12 FT. SNOW. .TONIGHT...NE WIND 45 KT WITH GUSTS TO 60 KT THROUGH CHANNELED TERRAIN. SEAS 17 FT. SNOW. .THU...NE WIND 30 KT. SEAS 13 FT. SNOW. .THU NIGHT...NW WIND 25 KT. SEAS 10 FT. .FRI...N WIND 35 KT. SEAS 11 FT. .SAT...W WIND 20 KT. SEAS 5 FT. .SUN...SW WIND 30 KT. SEAS 5 FT. $$ PKZ172-250300- EASTERN ALEUTIANS NIKOLSKI TO ADAK 400 AM AST WED JAN 24 2007 ...STORM WARNING THROUGH TONIGHT... .TODAY...E WIND 35 KT INCREASING TO NE 55 KT IN THE AFTERNOON. STRONGEST WINDS EAST OF ATKA. SEAS 24 FT...HIGHEST EAST OF ATKA. SNOW. .TONIGHT...NE WIND 50 KT. WEST OF ATKA...N WIND 35 KT. SEAS 25 FT...HIGHEST EAST OF ATKA. SNOW. .THU...N WIND 45 KT DIMINISHING TO 35 KT IN THE AFTERNOON. WEST OF ATKA...N WIND 30 KT. SEAS 24 FT...HIGHEST EAST OF ATKA. SNOW SHOWERS. .THU NIGHT AND FRI...N WIND 30 KT. SEAS 18 FT. .SAT...NW WIND 35 KT. SEAS 22 FT. .SUN...W WIND 30 KT. SEAS 20 FT. $$ PKZ175-250300- WESTERN ALEUTIANS ADAK TO KISKA 400 AM AST WED JAN 24 2007 ...SMALL CRAFT ADVISORY THROUGH THURSDAY... .TODAY...N WIND 25 KT. SEAS 9 FT. SNOW SHOWERS. .TONIGHT...N WIND 25 KT. SEAS 11 FT. SNOW. .THU...N WIND 25 KT. SEAS 14 FT. SNOW SHOWERS. .THU NIGHT...NE WIND 25 KT. SEAS 15 FT. .FRI...N WIND 25 KT. SEAS 15 FT. .SAT AND SUN...NW WIND 25 KT. SEAS 13 FT. $$ PKZ176-250300- WESTERN ALEUTIANS KISKA TO ATTU 400 AM AST WED JAN 24 2007 ...SMALL CRAFT ADVISORY THURSDAY... .TODAY...VARIABLE WIND 10 KT. SEAS 4 FT. SNOW SHOWERS. .TONIGHT...VARIABLE WIND 10 KT. SEAS 6 FT. SNOW SHOWERS. .THU...N WIND 15 KT. SEAS 9 FT. SNOW SHOWERS. .THU NIGHT...NE WIND 15 KT. SEAS 11 FT. .FRI...E WIND 15 KT. SEAS 11 FT. .SAT...NE WIND 25 KT. SEAS 10 FT. .SUN...NW WIND 25 KT. SEAS 13 FT. $$ PKZ185-250300- ST MATTHEW ISLAND WATERS 400 AM AST WED JAN 24 2007 ...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY... ...SMALL CRAFT ADVISORY THROUGH THURSDAY... .TODAY...NE WIND 25 KT. SEAS IN ICE FREE WATERS 9 FT. HEAVY FREEZING SPRAY. .TONIGHT...NE WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. HEAVY FREEZING SPRAY. .THU...NE WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. HEAVY FREEZING SPRAY. .THU NIGHT...N WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. .FRI THROUGH SUN...N WIND 35 KT. SEAS IN ICE FREE WATERS 12 FT. $$ PKZ179-250300- PRIBILOF ISLANDS NEAR-SHORE WATERS 400 AM AST WED JAN 24 2007 ...GALE WARNING THROUGH THURSDAY... ...HEAVY FREEZING SPRAY WARNING THURSDAY... .TODAY...E WIND 25 KT INCREASING TO 35 KT LATE IN THE AFTERNOON. SEAS 11 FT. SNOW. FREEZING SPRAY. .TONIGHT...NE WIND 45 KT. SEAS 16 FT. FREEZING SPRAY. .THU...NE WIND 45 KT. SEAS 17 FT. SNOW SHOWERS. HEAVY FREEZING SPRAY. .THU NIGHT...N WIND 40 KT. SEAS 16 FT. .FRI...N WIND 30 KT. SEAS 14 FT. .SAT...NE WIND 40 KT. SEAS 14 FT. .SUN...S WIND 40 KT. SEAS 12 FT. $$
What forecasters said that day
The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this hurricane force wind warning went out at Jan 23, 8:05 AM AKST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 23, 8:05 AM AKST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
105 PM AST TUE JAN 23 2007
.DISCUSSION...
UPPER LEVEL SUMMARY...LONG-WAVE TROUGH EXTENDS ACROSS THE ANCHORAGE
AOR WITH UPPER JET BETWEEN 30N AND 40N. A HIGH AMPLITUDE RIDGE IS
CENTERED OVER WESTERN NORTH AMERICA. EMBEDDED WITHIN THE LONG-WAVE
TROUGH IS A CLOSED LOW NEAR NOME WITH TROUGH AXIS EXTENDING
SOUTHEASTWARD INTO THE WESTERN GULF OF ALASKA. ANOTHER CLOSED LOW
IS CENTERED OVER THE WESTERN BERING SEA WITH TROUGH AXIS EXTENDING
SOUTHWARD TO A DEVELOPING LOW NEAR 40N 180.
AT THE SURFACE...THERE IS A WEAK LOW OVER THE NORTHERN GULF ABOUT
TO MOVE ONSHORE BETWEEN ICY CAPE AND CAPE SUCKLING. SURFACE TROUGH
EXTENDS WESTWARD TO THE SUSITNA VALLEY. BULK OF MOISTURE ASSOCIATED
WITH THIS SYSTEM IS MOVING OFF TO THE COPPER RIVER BASIN.
HOWEVER...COMBINATION OF LEFT-OVER MOISTURE/UPPER TROUGH POSITION/
LOW LEVEL COLD ADVECTION CONTINUES TO GENERATE LIGHT SNOW FROM
ANCHORAGE TO THE SUSITNA VALLEY. SNOW IS SLOWLY DIMINISHING AS THE
UPPER TROUGH SLOWLY PROGRESSES NORTHEASTWARD. ANOTHER LOW NEAR 51N
144W IS TRACKING NORTHWARD TOWARD THE GULF. OUT WEST...THERE IS A
SURFACE LOW NORTH OF SHEMYA AND A STATIONARY FRONT THAT EXTENDS FROM
KAMCHATKA SOUTHEASTWARD TO AROUND UMNAK ISLAND IN THE EASTERN
ALEUTIANS. SNOW/SNOW SHOWERS AND GUSTY WINDS CAN BE FOUND THROUGH
THIS REGION. THE BIG WEATHER MAKER FOR THE NEXT COUPLE DAYS IS A
RAPIDLY DEEPENING LOW NEAR 40N 180 WHICH IS TRACKING NORTHEASTWARD.
ESTIMATED CENTRAL PRESSURE IS 980 MB.
MODEL ANALYSIS...BASED ON LATEST SATELLITE IMAGERY MODELS ARE ALL
A BIT OFF ON POSITION OF GULF LOWS. HOWEVER THEY ARE CLOSE ENOUGH
THAT THERE WILL BE LITTLE IMPACT ON GULF WATERS/SOUTHCENTRAL
FORECAST. OTHERWISE...MODELS SOLUTIONS SHOW FAIR AGREEMENT THROUGH
72 HOURS WITH SYNOPTIC FEATURES AND DIVERGENCE BEYOND THAT. WILL
CONTINUE TO STICK CLOSE TO GFS SOLUTION.
SOUTHCENTRAL FORECAST...UPPER TROUGH IS VERY SLOW TO MOVE THROUGH
SOUTHCENTRAL ALASKA...SO LIGHT SNOW AND FLURRIES WILL HANG ON INTO
TOMORROW. SNOW HAS STOPPED ACROSS MUCH OF ANCHORAGE AND IS TRENDING
LIGHTER ACROSS THE MAT VALLEY. HOWEVER...AS COLD ADVECTION BEGINS IN
EARNEST TONIGHT EXPECT LIGHT SNOW OR FLURRIES TO START UP AGAIN AND
CONTINUE THROUGH EARLY TOMORROW MORNING WHEN UPPER TROUGH FINALLY
MOVES THROUGH. MOST SIGNIFICANT SNOWFALL WILL OCCUR ACROSS THE
EASTERN COPPER RIVER BASIN AS GULF SURFACE LOW MOVES TO THE YUKON.
AS UPPER TROUGH APPROACHES THE ALASKA RANGE WEDNESDAY AND FLOW
SHIFTS TO SOUTHWEST UPSLOPE AREAS WILL SEE ENHANCED SNOWFALL BEFORE
IT ENDS WEDNESDAY NIGHT. COLD ADVECTION BEHIND UPPER TROUGH WILL
BRING THE USUAL GUSTY WESTERLIES TO THE GULF WATERS TONIGHT THROUGH
WEDNESDAY. THERE WILL BE A BREAK IN PRECIP UNTIL FRONT ASSOCIATED
WITH PACIFIC LOW MOVES TO KODIAK ISLAND THURSDAY AND THE REST OF
SOUTHCENTRAL THURSDAY NIGHT.
BERING SEA/ALEUTIANS/SOUTHWEST ALASKA FORECAST...BLIZZARD WATCHES
CURRENTLY IN EFFECT FOR ZONES 181 185 187 195 WILL ALL BE UPGRADED
TO WARNINGS. ALONG AND HEAD OF FRONT TONIGHT THROUGH WEDNESDAY EXPECT
STORM FORCE TO HURRICANE FORCE WINDS COMBINED WITH SNOW. AS THE
FRONT MOVES ACROSS THE EASTERN ALEUTIANS AND AKPENN THURSDAY MORNING
ENOUGH WARM AIR SHOULD MAKE IT IN TO CHANGE PRECIP TO A MIX OF RAIN
AND SNOW OR ALL RAIN AND TEMPS SHOULD RISE TO FREEZING OR SLIGHTLY
ABOVE. WITH A LOW TRACK TO BRISTOL BAY THE CENTRAL ALEUTIANS AND
PRIBILOFS ARE SETTING UP FOR A LONG DURATION BLIZZARD CONDITIONS.
THEY WILL CERTAINLY STAY COLD ENOUGH. IN ADDITION...THERE IS A LOT
OF LOOSE SNOW ON THE PRIBILOFS SO IT WONT TAKE MUCH WIND TO PRODUCE
LOW VISIBILITIES...THUS EXPECT NEAR BLIZZARD CONDITIONS EVEN WITHOUT
NEW SNOW FALLING. POTENTIAL FOR BLIZZARD OR BLOWING SNOW CONDITIONS
FOR ZONE 155 AND 161 WILL NEED TO BE EVALUATED AS WE GET CLOSER TO
EVENT. RIGHT NOW...WINDS LOOK MARGINAL FOR PRODUCING BLIZZARD
CONDITIONS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WATCH 181 185 187 191.
MARINE...GALE WARNING 130 132 150 160 179.
STORM WARNING 155 165 171 175.
HURRICANE FORCE WIND WARNING 170 172.
HEAVY FREEZING SPRAY WARNING 120 121 129 130 132 138 140
141 150 160 165 179 185.
SEB JAN 07In the hours before
Special weather statement, Jan 23, 6:00 AM AKST, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 1100 AM AST TUE JAN 23 2007 AKZ101-232030- ...SNOW ADVISORY IN EFFECT UNTIL 6 PM AST THIS EVENING... SNOW HAS LIGHTENED UP ACROSS MOST OF ANCHORAGE. OCCASIONAL LIGHT SNOW IS EXPECTED TO CONTINUE THROUGH LATE TONIGHT.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Jan 22, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 22, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 22, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 22, 11:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Jan 22, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 3 days | |
| Jan 22, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Jan 23, 1:41 AM AKST | Snow Advisory | AFC | 14 hr | |
| Jan 23, 11:00 AM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Jan 23, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 23, 11:00 AM AKST | Small Craft Advisory | AFC | 54 hr | |
| Jan 23, 11:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Jan 23, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Jan 23, 11:07 AM AKST | Blizzard Warning | AFC | 5 days |
Nearby
Hurricane Force Wind Warnings in Alaska, 2007Every hurricane force wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.